Economics at your fingertips  

Stochastic continuous time growth models that allow for closed form solutions

Francesco Menoncin () and Stefano Nembrini ()
Additional contact information
Francesco Menoncin: University of Brescia
Stefano Nembrini: University of Brescia

Journal of Economics, 2018, vol. 124, issue 3, 213-241

Abstract: Abstract We find a closed form solution that maximises the expected utility of an agent’s inter-temporal consumption subject to a stochastic technology, which is a linear combination of AK and Cobb–Douglas technologies. Additionally, we consider two cases of agent preferences: (i) Constant Relative Risk Aversion (CRRA) preferences, which treat optimal consumption as a linear function of capital, and (ii) Hyperbolic Absolute Risk Aversion (HARA) preferences, which treat optimal consumption as an affine function of capital. By establishing a minimum (subsistence) level of consumption in the HARA model, we are able to create a framework that more accurately represents real-world circumstances than previous studies have done. Furthermore, for both the CRRA and HARA cases we show the suitable, consistent stochastic differential equation which describes the capital dynamics. Finally, we perform a numerical simulation based on the CRRA case and calibrate US data for the HARA case.

Keywords: Dynamic stochastic general equilibrium models; Closed-form solution; HARA preferences; CRRA preferences; Autonomous consumption (search for similar items in EconPapers)
JEL-codes: E2 O4 (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link) Abstract (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Access Statistics for this article

Journal of Economics is currently edited by Giacomo Corneo

More articles in Journal of Economics from Springer
Bibliographic data for series maintained by Sonal Shukla ().

Page updated 2019-11-06
Handle: RePEc:kap:jeczfn:v:124:y:2018:i:3:d:10.1007_s00712-017-0567-z